| Catalog Number |
04.038.400 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
| Date of Event |
05/11/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2a, d2b, d3, d4, g4 ¿ 510k: this report is for an unknown nails: tfna/unknown lot.Part and lot numbers are unknown; udi number is unknown.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in united kingdom as follows: it was reported that there was a broken tfna removal case.The nail was put in at the end of july 2022 and is believed to have broken around march 2023.This report is for one (1) unk - nails: tfna.This is report 1 of 4 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the device history record revealed no complaint-related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Part number: 04.038.400 lot number: 743p454, part manufacturing date: 30 march 2022, manufacturing site: elmira, part expiration date: n/a, nonconformance noted: n/a.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This report is for an unknown tfna nail/unknown lot.Part and lot number are unknown; udi number is unknown.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the proximal end of the nail was broken.The broken fragment was not returned for evaluation.It appears the breakage originated from the helical blade mating hole.Based on the observed condition of the returned device, the investigation was able to confirm the reported event.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the unk - nails: tfna would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9: device returned.D10: concomitant devices updated.